Question 201 out of 1 points A 43 year old woman was diagnosed with multiple

Question 201 out of 1 points a 43 year old woman was

This preview shows page 58 - 61 out of 94 pages.

Question 20 1 out of 1 points A 43-year-old woman was diagnosed with multiple sclerosis 2 years ago and has experienced a recent exacerbation of her symptoms, including muscle spasticity. Consequently, she has been prescribed Dantrolene (Dantrium). In light of this new addition to her drug regimen, what teaching point should the woman's nurse provide? Response Feedback: Dantrolene causes weakness because of its generalized reduction of muscle contraction. It is not associated with drug dependence, hyperglycemia, hypoglycemia, or hallucinations. Question 21 1 out of 1 points
Image of page 58
A male patient with a diagnosis of relapsing-remitting multiple sclerosis is in the clinic to discuss with the nurse the possibility of self-administration of glatiramer. During the patient education session for self-administration, the nurse will emphasize Response Feedback: Since administration of glatiramer is by subcutaneous injection only, the nurse will teach the patient to rotate injection sites. Appropriate sites for the patient would include the thigh, stomach, and upper arm. Question 22 1 out of 1 points A nurse will instruct a patient taking allopurinol to take each dose Response Feedback: The nurse should teach the patient to take each dose after a meal to decrease the potential for nausea and vomiting. Taking this medicine at night, in the morning, or before a meal would not help decrease the GI symptoms associated with this drug. Question 23 1 out of 1 points To minimize the risk of adverse effects of glucagon when given to an unconscious diabetic patient, as the patient regains consciousness, the nurse should Response Feedback : While it is important to monitor a patient for nausea and vomiting and help him or her into a more comfortable position, it is most important to administer supplemental carbohydrates as soon as the patient becomes conscious. Administering supplemental carbohydrates serves to restore liver glycogen and prevent secondary hypoglycemia. Calcium supplements are not necessary in this situation. Question 24 1 out of 1 points A 32-year-old female patient is taking tizanidine (Zanaflex) for spasticity related to her multiple sclerosis. The nurse will inform the patient and her husband that the adverse effect that poses the greatest safety risk to the patient is Response Feedback : Tizanidine (Zanaflex) has been associated with hypotension, which could be a safety risk, especially if the patient is also taking an antihypertensive drug. Constipation, dry mouth, and fatigue are common adverse effects that do not pose a safety risk. Question 25 1 out of 1 points A 49-year-old woman has been diagnosed with myalgia. The physician has recommended aspirin. The patient is concerned that the aspirin will upset her stomach. The nurse will encourage the patient to Response Feedback : Taking aspirin with milk or food minimizes the stomach upset because it buffers the stomach wall from direct contact with the medication, decreasing gastric distress. Chewable tablets can be chewed before swallowing or crushed and then advised to be taken with food or mixed
Image of page 59
in a drink. Swallowed whole, extended-release tablets are enteric
Image of page 60
Image of page 61

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture